Alert archive / Arizona / Special Weather Statements in 2011

Special Weather Statement, NWS Phoenix, AZ

July 5, 2011Maricopa County, Arizona

NWS Phoenix, AZ issued this special weather statement at Jul 5, 2011, 8:21 PM MST for Maricopa County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 5, 2011, 8:21 PM MST (03:21 UTC)
Expired
Jul 5, 2011, 9:15 PM MST
In force
54 min
Issued by
NWS Phoenix, AZ

County Maricopa County, AZ

The radar

The Phoenix radar (KIWA), 72 km from the middle of the area, began a volume at 03:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 3.4 hours before the alert went out and 40 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 608 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
608 J/kg
Mixed-layer CIN
-118 J/kg
Mixed-layer LCL
2434 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

246 
WWUS85 KPSR 060321
SPSPSR

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
821 PM MST TUE JUL 5 2011

AZZ022>024-027-060415-
MARICOPA AZ-
821 PM MST TUE JUL 5 2011

...LOCAL DUST STORM WARNING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

LOCAL DUST STORM WARNING FOR...
  NORTHERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

* COMMUNITIES IMPACTED:

* UNTIL 915 PM MST

* MAJOR HIGHWAYS IMPACTED INCLUDE:

PIMA FREEWAY 101...
PAPAGO FREEWAY I-10...
AGUA FRIA LOOP 101...
BLACK CANYON FREEWAY I-17...
MARICOPA FREEWAY I-10...
GRAND AVENUE US-60...
I-10...

* VERY LARGE HABOOB DUST STORM CONTINUES TO SWEEP ACROSS THE PHOENIX 
METROPOLITAN AREA.

* A LOCAL DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED
LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY
REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN VERY
HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN
DROP IN VISIBILITY TO NEAR ZERO. IF YOU ENCOUNTER BLOWING DUST OR
BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD
AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL
THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL.

&&

LAT...LON 3383 11193 3368 11170 3340 11228 3307 11260
      3334 11314 3364 11265 3381 11245 3389 11228
      3395 11221

$$

WATERS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 5, 4:51 PM MST, 3 hours 30 minutes earlier.

Area forecast discussion, Jul 5, 4:51 PM MST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PHOENIX AZ
451 PM MST TUE JUL 5 2011

.UPDATE...TO AVIATION SECTION.

&&

.SYNOPSIS...
MOISTURE WILL CONTINUE MOVING OVER ARIZONA AND SOUTHEAST CALIFORNIA
FROM THE SOUTHEAST THROUGH WEDNESDAY IN THE CLOCKWISE FLOW AROUND
HIGH PRESSURE ALOFT EAST OF THE 4 CORNERS. THIS MEANS A CONTINUED
CHANCE OF MAINLY LATE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
AND DESERT BLOWING DUST MOSTLY OVER SOUTH-CENTRAL ARIZONA INCLUDING
THE GREATER PHOENIX AREA. DRIER AIR IS EXPECTED TO SLOWLY MOVE OVER
SOUTHEAST CALIFORNIA AND LIMIT THUNDERSTORMS TO EAST OF THE LOWER
COLORADO RIVER VALLEY ACROSS SOUTH-CENTRAL ARIZONA THURSDAY THROUGH
MONDAY. SLIGHTLY WARMER WEATHER IS EXPECTED WEDNESDAY AND THURSDAY
AS THE AIRMASS BECOMES SLIGHTLY DRIER.

&&

.DISCUSSION...
THERE WERE ISOLATED SHOWERS AND THUNDERSTORMS OVER JOSHUA TREE
NATIONAL PARK...SOUTHERN GILA COUNTY...AND FAR NORTHEAST PINAL
COUNTY THIS AFTERNOON. THESE STORMS WERE GENERALLY DEVELOPING
EARLIER THAN YESTERDAY. THE REST OF THE AREA WAS SUNNY WITH SOME
CUMULUS CLOUDS. TEMPERATURES WERE GENERALLY 2 TO 4 DEGREES WARMER
COMPARED WITH THE SAME TIME YESTERDAY. WIND WAS GENERALLY FROM THE
SOUTHWEST AND WEST 10 TO 20 MPH IN SOUTH-CENTRAL ARIZONA INCLUDING
THE GREATER PHOENIX AREA AND LIGHT FROM THE SOUTH AND EAST IN FAR
SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA INCLUDING YUMA AND THE EL
CENTRO-IMPERIAL AREA.

HIGH PRESSURE ALOFT CONTINUES TO BE CENTERED NEAR OR JUST TO THE
EAST OF THE 4 CORNERS. A CLOCKWISE FLOW OF AIR AROUND THE HIGH
PRESSURE SYSTEM CONTINUES TO BRING MOISTURE ACROSS OUR AREA.

A WEAK LOW PRESSURE WAVE IS MOVING AROUND THE HIGH PRESSURE CENTER
WITH BETTER STEERING FLOW AND SHEAR. WITH A MOIST AND QUITE UNSTABLE
AIRMASS...THERE IS A SOMEWHAT BETTER CHANCE OF SHOWERS AND
THUNDERSTORMS AT LEAST IN THE EASTERN AND SOUTHEAST PORTION OF THE
GREATER PHOENIX AREA THIS EVENING AND AGAIN WEDNESDAY EVENING.

SCATTERED SHOWERS AND THUNDERSTORMS OVER THE HIGHER TERRAIN EAST OF
THE GREATER PHOENIX AREA ARE EXPECTED TO DEVELOP INTO THE
SOUTH-CENTRAL  ARIZONA DESERT AREAS WITH A POSSIBILITY OF A DUST
STORM MAINLY SOUTH AND SOUTHEAST OF PHOENIX LATE THIS AFTERNOON AND
THIS EVENING AND AGAIN LATE WEDNESDAY AFTERNOON AND EVENING.

THE AIRMASS IS EXPECTED TO GRADUALLY BECOME DRIER IN SOUTHEAST
CALIFORNIA AND THE LOWER COLORADO RIVER VALLEY. THUS...THERE IS
GENERALLY ONLY A SLIGHT CHANCE OF MAINLY NIGHTTIME SHOWERS AND
THUNDERSTORMS IN THE SOUTHEAST CALIFORNIA DESERT AREAS THROUGH
WEDNESDAY...BUT MAINLY IN THE AFTERNOON AND EVENING IN JOSHUA TREE
NATIONAL PARK. THE THUNDERSTORMS ARE THEN EXPECTED TO BE LIMITED TO
EAST OF THE LOWER COLORADO RIVER VALLEY ACROSS SOUTH-CENTRAL ARIZONA
THURSDAY THROUGH TUESDAY.

SLIGHTLY WARMER WEATHER IS EXPECTED WEDNESDAY AND THURSDAY AS THE
AIRMASS BECOMES SLIGHTLY DRIER.

PREVIOUS DISCUSSION...
TODAY...THUNDERSTORMS OVER OUR FORECAST AREA ENDED A FEW HOURS AGO
AND NOW THERE IS JUST A LOT OF DEBRIS CLOUDINESS AROUND...KEEPING
TEMPS UP. 00Z MODEL FORECAST SOUNDINGS SHOWED DEEPENING MIXED LAYERS
FOR TODAY BUT THEY DID NOT REFLECT THE EFFECTS THE EVENING OUTFLOWS
OVER THE SOUTH-CENTRAL DESERTS...INCLUDING PHOENIX. 06Z NAM PICKED
UP ON THIS BUT STILL SHOWED SOME POTENTIAL FOR LATE THIS
AFTERNOON/EVENING...BUT WITH THE USUAL CIN. SIMILAR LOOKING FORECAST
SOUNDINGS APPEAR OVER SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA.
NEITHER GFS NOR NAM DEPICT ANY PROLONGED COHERENT UPPER
DIFFLUENCE/DIVERGENCE OVER OUR AREA FOR TODAY WITH THE ANTICYCLONE
AT UPPER LEVELS CENTERED NEAR THE 4 CORNERS. SUCH FEATURES ARE
DEPICTED FURTHER SOUTH OVER NORTHWEST MEXICO AS WELL AS TO THE
NORTHWEST OF OUR CALIFORNIA ZONES. HOWEVER...AN INVERTED TROUGH NEAR
THE BIG BEND IS SLOWLY MOVING WESTWARD AND MAY AID DEVELOPMENT OF
CONVECTION OUTSIDE OF OUR FORECAST AREA WHICH COULD PROPAGATE INTO
SOUTH-CENTRAL ARIZONA. THIS SCENARIO IS INDICATED IN THE NAM
QPF...LESS SO IN THE GFS. THE LOCAL WRF RUN FROM 18Z SHOWS A GOOD
SWATH OF QPF ORIGINATING OVER/NEAR ZONE 24 AND MOVING WESTWARD
BEFORE DISSIPATING OVER IMPERIAL COUNTY. IT REMAINS TO BE SEEN HOW
MUCH ACTIVITY THERE WILL BE TODAY OVER SOUTHEAST ARIZONA DUE TO LAST
NIGHTS STORMS. HOWEVER...STEERING FLOW LOOKS LIKE IT WILL BE MORE
EASTERLY SO THE WHITE MOUNTAINS...EAST RIM...AND GRAHAM COUNTY WILL
BE MORE OF A PLAYER. STORM PROPAGATION/OUTFLOWS WILL ALSO BE
NECESSARY OVER SOUTHWEST ARIZONA AND SOUTHEAST CALIFORNIA...EXCEPT
FOR JOSHUA TREE NATIONAL PARK WHERE THERE WILL BE A BETTER CHANCE OF
STORMS INITIATING OVER THE MOUNTAINS.

WEDNESDAY...LOOKS SIMILAR OVERALL EXCEPT THE INVERTED TROUGH SHOULD
BE FURTHER WESTWARD AND LESS OF A PLAYER. HOWEVER...THAT WAS WHAT
WAS SUPPOSED TO HAPPEN WITH THE ONE NOW OVER NEVADA BUT IT MOVED
SLOWER THAN ADVERTISED AND TOOK A NORTHERLY TURN.

THURSDAY...STEERING FLOW ALOFT BECOMES MORE SOUTHERLY AS THE HIGH
DRIFTS EASTWARD IN RESPONSE TO A TROUGH TO THE NORTHWEST. LOWER
LEVELS ARE MORE WESTERLY. THE GFS SHOWS A DECLINE IN MOISTURE OVER
OUR AREA...MORE SO THAN THE ECWMF NOT SURPRISINGLY. MAINTAINED THE
TREND FROM PREVIOUS SHIFTS OF SHOWING A SUBTLE DECLINE IN
POPS...MORE NOTICEABLY OVER OUR WESTERN AREAS.

FRIDAY THROUGH MONDAY...A COUPLE OF TROUGHS MOVE THROUGH THE
NORTHWEST STATES HELPING TO KEEP DEEPER MOISTURE MAINLY EAST OF THE
LOWER COLORADO RIVER VALLEY. HOWEVER...BROAD RIDGING OVER THE
CENTRAL AND EASTERN STATES AND AT LEAST A REMNANT ANTICYCLONIC
CIRCULATION OVER NEW MEXICO/CHIHUAHUA KEEPS THINGS FROM DRYING OUT.
THE ECMWF CONTINUES TO BE MORE RELUCTANT TO DRY THINGS OUT AND
DEPICTS SHORT WAVES IN THE WESTERLIES MOVING ACROSS OUR AREA EARLY
NEXT WEEK. FROM A CLIMATOLOGICAL STANDPOINT...A GRADUAL DECLINE IN
POPS IS MORE REALISTIC...THOUGH HANGING ON TO AT LEAST SLIGHT
CHANCE...AND THIS IS REFLECTED IN THE FORECAST. BECAUSE THE LARGE
HIGH DOES NOT GO VERY FAR...TEMPS DONT DROP AND WILL EVEN CREEP UP A
BIT WITH LESS MOISTURE.

&&

.AVIATION...
SOUTH-CENTRAL ARIZONA INCLUDING KPHX AND KIWA AIRFIELDS...
STORMS ARE PERCOLATING FROM NORTH-TO-EAST-TO-SOUTH OF PHOENIX LATE
THIS AFTERNOON. THINKING THE BIGGEST THREAT RIGHT NOW WILL BE
INCOMING OUTFLOW BOUNDARIES BETWEEN 03-05Z FROM THE EAST OR SOUTH.
STORMS NEAR KTUS ARE STRONG ENOUGH TO PUSH GUSTY WINDS AND DUST UP
TO KPHX LATER THIS EVENING. WEATHER WILL QUIET DOWN AFTER 07-08Z
WITH LIGHT WINDS AND DISSIPATING CLOUDS INTO WEDNESDAY AFTERNOON.

SOUTHEAST CALIFORNIA INCLUDING KIPL...AND KBLH AIRFIELDS...
WILL BE WATCHING CONVECTION OVER NORTHERN BAJA AND PIMA AZ COUNTY
THIS EVENING...BOTH OF WHICH COULD CAUSE GUSTY WINDS AND BLOWING
DUST ACROSS SOUTHEAST CALIFORNIA AND SOUTHWEST ARIZONA. STORMS
ENCLOSING ON EL CENTRO BARE THE CLOSEST WATCH THROUGH 03Z...WITH THE
WINDS FROM THE PIMA COUNTY STORMS BEING A CONCERN FROM 03-07Z.
WEATHER WILL QUIET DOWN AFTER 07-08Z WITH LIGHT WINDS AND
DISSIPATING CLOUDS INTO WEDNESDAY AFTERNOON.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
THURSDAY THROUGH MONDAY...
TYPICAL JULY PATTERN IS EXPECTED...BUT WITH SOME DRIER AIR OVER
SOUTHWEST ARIZONA AND ESPECIALLY SOUTHEAST CALIFORNIA. NO SIGNIFICANT
WIND IS EXPECTED ANY GIVEN DAY. HOWEVER...THUNDERSTORMS WILL BE
AROUND MOSTLY IN SOUTH-CENTRAL ARIZONA AND MAINLY IN THE LATE
AFTERNOONS AND EVENINGS WITH BRIEF PERIODS OF GUSTY OUTFLOW WINDS
LIKELY WITH BLOWING DESERT DUST. MINIMUM HUMIDITY IN THE MID TO
UPPER TEENS WITH FAIR TO GOOD OVERNIGHT RECOVERY IS EXPECTED.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...NONE.

CA...NONE.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...ELLIS/AJ
AVIATION...INIGUEZ
FIRE WEATHER...CDEWEY
Hazardous weather outlook, Jul 5, 5:44 AM MST, 14 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
544 AM MST TUE JUL 5 2011

AZZ021>023-026>028-061245-
WEST CENTRAL DESERTS-NORTHWEST MARICOPA COUNTY-GREATER PHOENIX AREA-
SOUTHWEST DESERTS-SOUTHWEST MARICOPA COUNTY-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
544 AM MST TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA...SOUTHWEST ARIZONA AND WEST-CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT
A MONSOON REGIME IS IN PLACE FOR A CHANCE OF THUNDERSTORM RELATED
HAZARDS...MOST LIKELY IN THE EVENING. THESE INCLUDE VERY STRONG
WINDS...BLOWING DUST...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING.
MARICOPA AND PINAL COUNTIES ARE MORE LIKELY TO EXPERIENCE THESE
HAZARDS THAN YUMA AND LA PAZ COUNTIES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LINGERING MOISTURE WILL MAINTAIN AT LEAST A SLIGHT CHANCE OF
THUNDERSTORMS THROUGH MONDAY. SOMEWHAT LESS MOISTURE IS ANTICIPATED
FRIDAY INTO EARLY NEXT WEEK LEADING TO STORMS THAT WILL BE LESS
LIKELY TO PRODUCE HEAVY RAIN BUT WILL TEND TO FAVOR PRODUCTION OF
STRONG WINDS INSTEAD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-061245-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
544 AM MST TUE JUL 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TODAY AND TONIGHT
A MONSOON REGIME IS PLACE AND ANOTHER ROUND OF SCATTERED
THUNDERSTORMS IS ANTICIPATED TODAY BRINGING THE POTENTIAL FOR STRONG
WINDS...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LINGERING MOISTURE WILL MAINTAIN AT LEAST A SLIGHT CHANCE OF
THUNDERSTORMS THROUGH MONDAY. SOMEWHAT LESS MOISTURE IS ANTICIPATED
SATURDAY INTO EARLY NEXT WEEK LEADING TO STORMS THAT WILL BE LESS
LIKELY TO PRODUCE HEAVY RAIN BUT WILL TEND TO FAVOR PRODUCTION OF
STRONG WINDS INSTEAD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-025-CAZ030>033-061245-
LOWER COLORADO RIVER VALLEY AZ-YUMA/MARTINEZ LAKE AND VICINITY-
JOSHUA TREE NATIONAL PARK-LOWER COLORADO RIVER VALLEY CA-
RIVERSIDE COUNTY/EASTERN DESERTS-IMPERIAL COUNTY-
544 AM MST TUE JUL 5 2011 /544 AM PDT TUE JUL 5 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA...EXTREME WEST-CENTRAL ARIZONA...EXTREME SOUTHEAST CALIFORNIA
AND SOUTHEAST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT
A MONSOON REGIME IS IN PLACE FOR A CHANCE OF THUNDERSTORM RELATED
HAZARDS...MOST LIKELY IN THE EVENING. THESE INCLUDE VERY STRONG
WINDS...BLOWING DUST...LOCALLY HEAVY RAIN...AND OF COURSE LIGHTNING.
JOSHUA TREE NATIONAL PARK WILL BE MORE LIKELY TO EXPERIENCE THESE
HAZARDS THAN IMPERIAL COUNTY AND THE LOWER ELEVATIONS OF EASTERN
RIVERSIDE COUNTY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
LINGERING MOISTURE WILL MAINTAIN A SLIGHT CHANCE OF THUNDERSTORMS
INTO THURSDAY THEN DISSIPATE BY FRIDAY AS MOISTURE SHIFTS EASTWARD.
THUS ANY STORMS THAT FORM THURSDAY WILL BE MORE LIKELY TO PRODUCE
STRONG WINDS THAN HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Jul 5, 7:53 PM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
753 PM MST TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0752 PM     TSTM WND DMG     COOLIDGE                32.98N 111.53W
07/05/2011                   PINAL              AZ   PUBLIC

            REPORT RELAYED TO NWS TREE FELL ON HOUSE DUE TO HIGH
            WINDS IN DUST STORM.

&&

WATERS
Local storm report, Jul 5, 7:55 PM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
755 PM MST TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0645 PM     TSTM WND DMG     COOLIDGE                32.98N 111.53W
07/05/2011                   PINAL              AZ   PUBLIC

            TREE FELL ON PORCH WITH PARTIAL ROOF DAMAGE.

&&

INIGUEZ
Local storm report, Jul 5, 8:03 PM MST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
803 PM MST TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 PM     TSTM WND GST     5 SSE TEMPE             33.32N 111.90W
07/05/2011  M59 MPH          MARICOPA           AZ   AMATEUR RADIO

&&

MBRUCE
Local storm report, Jul 5, 8:05 PM MST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
805 PM MST TUE JUL 05 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 PM     TSTM WND DMG     1 SSW SACATON           33.07N 111.75W
07/05/2011                   PINAL              AZ   EMERGENCY MNGR

            TWO TWENTY INCH DIAMETER TREES FELL ON POLICE STATION.

0740 PM     TSTM WND DMG     1 SSW SACATON           33.07N 111.75W
07/05/2011                   PINAL              AZ   EMERGENCY MNGR

            TWO TWENTY INCH TREES UPROOTED AND FELL ON POLICE STATION
            AT GILA RIVER INDIAN COMMUNITY.

&&

WATERS
Special weather statement, Jul 5, 8:09 PM MST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
809 PM MST TUE JUL 5 2011

AZZ020-025-026-CAZ031-033-060445-
LA PAZ AZ-YUMA AZ-IMPERIAL CA-
809 PM MST TUE JUL 5 2011

...LOCAL DUST STORM WARNING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

LOCAL DUST STORM WARNING FOR...
  SOUTHEASTERN IMPERIAL COUNTY IN SOUTHEAST CALIFORNIA
  WESTERN YUMA COUNTY IN SOUTHWEST ARIZONA
  SOUTHWESTERN LA PAZ COUNTY IN WEST CENTRAL ARIZONA

* COMMUNITIES IMPACTED: GORDON'S WELL...WINTERHAVEN...FORTUNA
FOOTHILLS...GADSDEN...LIGURTA...MARTINEZ LAKE...SOMERTON...WELLTON...
YUMA...ANDRADE...KINTER...BLAISDELL AND ARABY

* UNTIL 945 PM MST

* MAJOR HIGHWAYS IMPACTED INCLUDE: INTERSTATE 8...HIGHWAY 95...
  HIGHWAY 78.

* A LOCAL DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED
LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY
REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN VERY
HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN
DROP IN VISIBILITY TO NEAR ZERO. IF YOU ENCOUNTER BLOWING DUST OR
BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD
AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL
THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL.

&&

LAT...LON 3251 11483 3262 11482 3268 11476 3271 11476
      3269 11491 3269 11512 3326 11485 3323 11374
      3281 11409 3231 11416

INIGUEZ
Special weather statement, Jul 5, 8:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
821 PM MST TUE JUL 5 2011

AZZ022>024-027-060415-
MARICOPA AZ-
821 PM MST TUE JUL 5 2011

...LOCAL DUST STORM WARNING...

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

LOCAL DUST STORM WARNING FOR...
  NORTHERN MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA

* COMMUNITIES IMPACTED:

* UNTIL 915 PM MST

* MAJOR HIGHWAYS IMPACTED INCLUDE:

PIMA FREEWAY 101...
PAPAGO FREEWAY I-10...
AGUA FRIA LOOP 101...
BLACK CANYON FREEWAY I-17...
MARICOPA FREEWAY I-10...
GRAND AVENUE US-60...
I-10...

* VERY LARGE HABOOB DUST STORM CONTINUES TO SWEEP ACROSS THE PHOENIX
METROPOLITAN AREA.

* A LOCAL DUST STORM WARNING IS ISSUED WHEN WINDS HAVE GENERATED
LARGE AREAS OF BLOWING DUST OR BLOWING SAND THAT HAVE SUBSTANTIALLY
REDUCED VISIBILITIES...TO 1/4 MILE OR LESS...RESULTING IN VERY
HAZARDOUS DRIVING CONDITIONS IN SOME AREAS. BE READY FOR A SUDDEN
DROP IN VISIBILITY TO NEAR ZERO. IF YOU ENCOUNTER BLOWING DUST OR
BLOWING SAND ON THE ROADWAY OR SEE IT APPROACHING...PULL OFF THE ROAD
AS FAR AS POSSIBLE AND PUT YOUR VEHICLE IN PARK. TURN THE LIGHTS ALL
THE WAY OFF AND KEEP YOUR FOOT OFF THE BRAKE PEDAL.

&&

LAT...LON 3383 11193 3368 11170 3340 11228 3307 11260
      3334 11314 3364 11265 3381 11245 3389 11228
      3395 11221

WATERS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 5:24 PM MSTSpecial Weather StatementPSR51 min
Jul 5, 5:55 PM MSTSpecial Weather StatementPSRMaricopa50 min
Jul 5, 6:05 PM MSTSevere Thunderstorm WarningPSRMaricopa40 min
Jul 5, 6:32 PM MSTSpecial Weather StatementPSRPinal43 min
Jul 5, 6:43 PM MSTSpecial Weather StatementPSR62 min
Jul 5, 6:55 PM MSTSpecial Weather StatementPSRPinal65 min
Jul 5, 6:56 PM MSTSpecial Weather StatementPSRMaricopa49 min
Jul 5, 7:10 PM MSTSpecial Weather StatementPSRLa Paz50 min
Jul 5, 7:21 PM MSTSpecial Weather StatementPSRMaricopa84 min
Jul 5, 7:24 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal51 min
Jul 5, 7:37 PM MSTSpecial Weather StatementPSRYuma53 min
Jul 5, 7:37 PM MSTSevere Thunderstorm WarningPSRMaricopa, Pinal53 min
Jul 5, 7:54 PM MSTSevere Thunderstorm WarningPSRGila, Maricopa51 min
Jul 5, 8:09 PM MSTSpecial Weather StatementPSRYuma96 min
Jul 5, 8:45 PM MSTAreal Flood AdvisoryPSRLa Paz, Maricopa, Yuma2 hr
Jul 5, 9:03 PM MSTSevere Thunderstorm WarningPSRLa Paz57 min
Jul 5, 9:10 PM MSTSpecial Weather StatementPSR35 min
Jul 5, 9:12 PM MSTAreal Flood AdvisoryPSRMaricopa2 hr
Jul 5, 9:59 PM MSTSpecial Weather StatementPSR46 min
Jul 5, 10:12 PM MSTSpecial Weather StatementPSRYuma48 min
Jul 5, 10:41 PM MSTSevere Thunderstorm WarningPSRYuma40 min
Jul 5, 10:57 PM MSTSpecial Weather StatementPSRLa Paz63 min
Jul 6, 12:40 AM MSTAreal Flood AdvisoryPSRLa Paz110 min
Jul 6, 4:07 PM MSTAreal Flood AdvisoryPSRGila113 min
Jul 6, 4:09 PM MSTSpecial Weather StatementPSR51 min
Jul 5, 5:19 PM MSTSpecial Weather StatementPSRImperial41 min
Jul 6, 4:40 PM MSTFlash Flood WarningPSRImperial65 min

Nearby

Special Weather Statements in Arizona, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.